Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 59, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 9, 2011, 4:15 PM EDT for 4 counties in Virginia. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2011, 4:15 PM EDT (20:15 UTC)
- Expired
- Apr 9, 2011, 4:50 PM EDT
- In force
- 35 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Carroll County, VA, City of Galax, VA, Floyd County, VA, Patrick County, VA
The radar
The Roanoke radar (KFCX), 55 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 4:25 PM EDT | HAIL 0.75 | 5 S Hillsville, VA | ON ROUTE 52. HAIL COVERED THE GROUND. |
| Apr 9, 4:25 PM EDT | HAIL 1 | 1 Wnw Fancy Gap, VA | HAIL COVERED THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 12:34 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
| Apr 9, 2:00 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
509
WUUS51 KRNK 092015
SVRRNK
VAC035-063-141-640-092100-
/O.NEW.KRNK.SV.W.0059.110409T2015Z-110409T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
415 PM EDT SAT APR 9 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL PATRICK COUNTY IN SOUTHWEST VIRGINIA
NORTHEASTERN CITY OF GALAX IN SOUTHWEST VIRGINIA
SOUTHERN FLOYD COUNTY IN SOUTHWEST VIRGINIA
CENTRAL CARROLL COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 500 PM EDT.
* AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
WEST OF WOODLAWN...OR NEAR FRIES...AND MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
WOODLAWN...
HILLSVILLE...
GLADESBORO...
LAUREL FORK...
MEADOWS OF DAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3665 8081 3668 8094 3669 8095 3677 8094
3683 8035 3663 8036
TIME...MOT...LOC 2015Z 269DEG 35KT 3672 8090
$$
DS3 follow-up statements
722 WWUS51 KRNK 092028 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 428 PM EDT SAT APR 9 2011 VAC640-092038- /O.CAN.KRNK.SV.W.0059.000000T0000Z-110409T2100Z/ CITY OF GALAX VA- 428 PM EDT SAT APR 9 2011 ...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF GALAX... IS CANCELLED... THE STORM THAT PROMPTED THE WARNING HAS EXITED THE CITY. THEREFORE...THE WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 3665 8074 3678 8075 3682 8035 3663 8036 TIME...MOT...LOC 2028Z 269DEG 35KT 3668 8069 $$ VAC035-063-141-092100- /O.CON.KRNK.SV.W.0059.000000T0000Z-110409T2100Z/ PATRICK VA-FLOYD VA-CARROLL VA- 428 PM EDT SAT APR 9 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR EASTERN CARROLL...SOUTHERN FLOYD AND CENTRAL PATRICK COUNTIES... AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FANCY GAP...MOVING EAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... FANCY GAP... LAUREL FORK... MEADOWS OF DAN... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL... DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. && LAT...LON 3665 8074 3678 8075 3682 8035 3663 8036 TIME...MOT...LOC 2028Z 269DEG 35KT 3668 8069 $$ DS
682 WWUS51 KRNK 092038 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 438 PM EDT SAT APR 9 2011 VAC035-063-141-092100- /O.CON.KRNK.SV.W.0059.000000T0000Z-110409T2100Z/ PATRICK VA-FLOYD VA-CARROLL VA- 438 PM EDT SAT APR 9 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR EASTERN CARROLL...SOUTHERN FLOYD AND CENTRAL PATRICK COUNTIES... AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GROUNDHOG MOUNTAIN... OR 6 MILES NORTHWEST OF ARARAT...MOVING EAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... GROUNDHOG MOUNTAIN... MEADOWS OF DAN... MABRY MILL... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL... DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. && LAT...LON 3664 8061 3673 8062 3680 8035 3663 8036 TIME...MOT...LOC 2039Z 269DEG 35KT 3668 8051 $$ DS
547 WWUS51 KRNK 092050 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 450 PM EDT SAT APR 9 2011 VAC035-063-141-092100- /O.CAN.KRNK.SV.W.0059.000000T0000Z-110409T2100Z/ PATRICK VA-FLOYD VA-CARROLL VA- 450 PM EDT SAT APR 9 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CARROLL...SOUTHERN FLOYD AND CENTRAL PATRICK COUNTIES IS CANCELLED... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED. TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4. LAT...LON 3664 8061 3673 8062 3680 8035 3663 8036 TIME...MOT...LOC 2050Z 269DEG 35KT 3668 8038 $$ DS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:49 PM EDT, 26 minutes earlier.
Area forecast discussion, Apr 9, 3:49 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 349 PM EDT SAT APR 9 2011 .SYNOPSIS... A THUNDERSTORM COMPLEX WILL MOVE ACROSS THE MOUNTAINS OF SOUTHERN WEST VIRGINIA...SOUTHWEST VIRGINIA...AND NORTHERN NORTH CAROLINA THIS EVENING...AND THEN EXIT ACROSS THE NORTH CAROLINA PIEDMONT OVERNIGHT. A STRONG COLD FRONT WILL THEN CROSS THE REGION LATE MONDAY. && .NEAR TERM /THROUGH SUNDAY/... MCS ON OUR DOORSTEP WILL PASS ACROSS THE WESTERN CWA THIS EVENING...AND EXIT ACROSS NC LATER TONIGHT. HAVE RAISED POPS ALL AREAS FOR TONIGHT...FOLLOWING THE 12Z NAM AND/OR GFS. DO NOT THINK EASTERN AREAS WILL EVER GET OUT OF THE STRATUS- JUST HAVE SHOWERS REINFORCE IT. THIS STARTUS AND FOG MAY HANG ON THRU THE MORNING. I ADJUSTED TEMPS DOWN SOME IN THE EATS SUNDAY...BUT THE STRONG SW FLOW SHOULD SCOUR LOW CLOUDS OUT EVEN IN THE EAST. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... MONDAY LOOKS TO BE A VERY WARM ONE WITH DEEP SOUTHERLY FLOW AHEAD OF THE SIGNIFICANT TROUGH IN THE MIDWEST. H85 TEMPS PUSHING +16C BUT INCREASING CLOUDS MAY MAINTAIN SOMEWHAT OF A LID ON TEMPS. STILL EXPECTING MID-80S EAST AND NEAR 80 WEST. TIMING DIFFERENCES AND IMPACTS OF THE STRONG COLD FRONTAL PASSAGE THE MAIN CONCERN IN SHORT TERM. GFS IS FASTER WITH THE FRONT COMPARED TO THE NAM WHICH CLOSES OFF UPPER SYSTEM OVER THE OH VALLEY WHILE THE GFS IS MORE PROGRESSIVE IN ADVANCING A MORE OPEN WAVE STRUCTURE ACRS THE NORTHERN MID-ATLANTIC. 00Z EURO SOMEWHAT OF A COMPROMISE. GENERAL TIMING IS TO HAVE A BAND OF PRECIP WITH PSBL SIGNIFICANT STORMS FROM LATE MONDAY INTO EARLY TUESDAY. SPC DOWNPLAYING THE SEVERE THREAT AT THIS POINT BUT STILL HAS A SET TEXT..DUE PRIMARILY TO LIMITED INSTABILITY BUT STILL EXPECTING DECENT SHEAR CAPABLE OF ORGANIZING SOME STORMS. SPEED OF THIS SYSTEM SHOULD PRECLUDE WATER PROBLEMS BUT BRIEF DOWNPOURS ARE OF COURSE POSSIBLE AS PWATS INCREASE TO 1.5 INCHES. FRONT IS WELL EAST OF THE CWA BY LATE MORNING WITH COLD AIR ADVECTION AND STRONG NW BREEZES TUESDAY AS H85 TEMPS DROP OFF TO +2 TO +4C. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... HIGH PRESSURE DOMINATES THE MID-WEEK PERIOD WITH SLIGTLY ABOVE SEASONAL TEMPS AND DRY CONDITIONS. ANOTHER STRONG FRONT AND UPPER LEVEL SYSTEM APPROACHES EARLY IN THE WEEKEND. BASICALLY FOLLOWED HPC GUIDANCE BUT THIS COULD BE A SIGNIFICANT SYSTEM. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... STRATUS PRODUCING IFR CIGS IS HANGING TOUGH EAST OF THE BLUE RIDGE. THIS INCLUDESBCB...ROA...LYH AND DAN. THESE CIGS MAY BRIEFLY RISE TO LOW END MVFR...BUT ARE EXPECTED TO DROP RIGHT BACK DOWN AGAIN TONIGHT...WITH HIGH CONFIDENCE OF IFR CONDS...MODERATE CONFIDENCE OF VLIFR CONDS. FURTHER WEST...NEARLY FULL DAY HEATING HAS PRODUCED MODERATELY UNSTABLE CONDS AND A TORNADO WATCH HAS BEEN ISSUED IN EFFECT THRU 900 PM. BLF AND LWB WILL LIKELY SEE A TSTM...AND HAVE A CHC FOR STRONG WINDS AND LARGE HAIL. BCB HAS A LOW CHC OF SEEING A STRONG TSTM. I EXPECT LWB TO DROP DOWN TO VLIFR IN FOG...BLF MAY NOT DROP TO IFR. LOW CIGS/VSBYS WILL RISE THROUGH THE MORNING HOURS SUNDAY. I EXPECT MOST SITES TO BECOME VFR AROUND OR SHORTLY AFTER 18Z/200 PM. A STRONG COLD FRONT WILL APPROACH THE REGION LATE MONDAY...BRINGING A CHC OF THUNDERSTORMS TO ALL AREAS. VFR THEN RETURNS ACROSS THE EAST BEHIND THE FRONT TUESDAY WITH UPSLOPE MVFR CIGS AND A FEW -SHRA OVER SE WVA. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS/JJ NEAR TERM...JJ SHORT TERM...PC LONG TERM...PC AVIATION...AMS/JJ
Hazardous weather outlook, Apr 9, 4:30 AM EDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 430 AM EDT SAT APR 9 2011 NCZ001>003-018>020-VAZ007-009>013-015-016-WVZ042>045-101000- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND- GILES-WYTHE-PULASKI-GRAYSON-CARROLL-MERCER-SUMMERS-MONROE-GREENBRIER- 430 AM EDT SAT APR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN MONDAY AFTERNOON AND EVENING. THE PRIMARY THREAT FROM THE SEVERE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. NCZ004>006-VAZ014-017>020-022>024-032>035-043>047-058-059-101000- STOKES-ROCKINGHAM-CASWELL-MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA-BATH- ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 430 AM EDT SAT APR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 9, 3:39 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
339 PM EDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HAIL FLEETWOOD 36.30N 81.52W
04/09/2011 E1.75 INCH ASHE NC TRAINED SPOTTER
&&
PCLocal storm report, Apr 9, 3:49 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
349 PM EDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL GLADE VALLEY 36.48N 81.05W
04/09/2011 E0.88 INCH ALLEGHANY NC TRAINED SPOTTER
COVERED THE GROUND
&&
JJACKSONLocal storm report, Apr 9, 3:50 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
350 PM EDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL MARION 36.83N 81.50W
04/09/2011 E1.00 INCH SMYTH VA AMATEUR RADIO
NEAR INTERSECTION OF HWY 16 AND I-81
&&
PCLocal storm report, Apr 9, 3:56 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
356 PM EDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 5 E CHILHOWIE 36.81N 81.59W
04/09/2011 E1.50 INCH SMYTH VA TRAINED SPOTTER
&&
JJACKSONLocal storm report, Apr 9, 4:08 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
408 PM EDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM HAIL FRIES 36.72N 80.97W
04/09/2011 E1.00 INCH CARROLL VA PUBLIC
&&
PCLocal storm report, Apr 9, 4:11 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
411 PM EDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM HAIL FRIES 36.72N 80.97W
04/09/2011 E1.75 INCH CARROLL VA PUBLIC
&&
PCThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 8:03 PM EDT | Special Weather Statement | RNK | Pittsylvania | 27 min |
| Apr 8, 8:29 PM EDT | Tornado Warning | RNK | Patrick | 31 min |
| Apr 8, 8:30 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick | 30 min |
| Apr 8, 9:00 PM EDT | Severe Thunderstorm Warning | RNK | Henry | 41 min |
| Apr 8, 9:29 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles | 31 min |
| Apr 8, 9:50 PM EDT | Severe Thunderstorm Warning | RNK | Giles, Montgomery, Pulaski, City of Radford | 25 min |
| Apr 8, 9:58 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Pulaski, Wythe | 32 min |
| Apr 8, 10:00 PM EDT | Severe Thunderstorm Warning | RNK | Bland | 30 min |
| Apr 8, 10:15 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Montgomery, Pulaski | 30 min |
| Apr 8, 10:29 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Wythe | 14 min |
| Apr 8, 10:37 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Pulaski | 23 min |
| Apr 8, 10:52 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 38 min |
| Apr 8, 10:59 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Patrick | 31 min |
| Apr 8, 11:11 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Smyth, Tazewell, Wythe | 49 min |
| Apr 8, 11:24 PM EDT | Special Weather Statement | RNK | Henry | 36 min |
| Apr 9, 12:00 AM EDT | Severe Thunderstorm Warning | RNK | Bland, Carroll, Grayson, Smyth, Wythe | 30 min |
| Apr 9, 12:27 AM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Wythe, City of Galax | 48 min |
| Apr 9, 12:56 AM EDT | Tornado Warning | RNK | Carroll, Grayson | 34 min |
| Apr 9, 2:22 AM EDT | Special Weather Statement | RNK | Smyth | 53 min |
| Apr 9, 2:34 AM EDT | Severe Thunderstorm Warning | RNK | Grayson, Smyth | 41 min |
| Apr 9, 2:50 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Smyth, Wythe | 85 min |
| Apr 9, 2:56 PM EDT | Tornado Warning | RNK | Smyth | 34 min |
| Apr 9, 3:18 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Smyth, Tazewell, Wythe | 57 min |
| Apr 9, 3:23 PM EDT | Tornado Warning | RNK | Grayson, Smyth | 22 min |
| Apr 9, 3:42 PM EDT | Tornado Warning | RNK | Grayson | 33 min |
| Apr 9, 3:47 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 58 min |
| Apr 9, 4:29 PM EDT | Special Weather Statement | RNK | Bland, Tazewell | 61 min |
| Apr 9, 4:58 PM EDT | Special Weather Statement | RNK | Grayson, Smyth, Wythe | 32 min |
| Apr 9, 5:09 PM EDT | Special Weather Statement | RNK | Giles, Pulaski, City of Radford | 66 min |
| Apr 9, 5:11 PM EDT | Severe Thunderstorm Warning | RNK | Grayson, Smyth | 49 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.